anyone using metoprolol for tachycardia ---please help
My doctor as put me on 25 mg metoprolol extened release daily for palpitations. I am reading on the web about weight gain and hair loss. Does hanyone has any experience with this medicine--good or bad? I am 38 years old otherwise healthy, active person and I eat right but am little nervous about starting the medicine as i have heard once you go on it, you have to take it forever.
Someone please advise---share your experience with the medicine.
hi i was on metatoprol er 50 mg 2 x a day and i was taken off just resently my cardio told me you can go off them at anytime under my supervisiion that he slowly took me off mine but everybodys situation is different though and iwas takeing them for tach aswell butthey didnt like me lol hope it helps
Hi there! I'm a 44 year old woman, I've been taking Metroprolol 25 mg for about half a year now, I LOVE IT. It seems to keep everything calm, and the palps are much fewer. I don't think the drug alone keeps the palps calm for me, I also need to eat right and get the proper amount of sleep - which in my case means almost exactly 7 hours (sleeping longer guaranteees palps, as does relaxing all day instead of moving around, go figure). Anyways, I haven't had significant weight gain, tho I have had a little, because the metroproplol slows my metabolism down I think. (I had my most significant weight gain 9 years ago when I quit smoking!) My hair is just the same as always - and I haven't had any side effects whatsoever apart from the calming down of the palps which in turn really calms me down. Hope this helps!
I have been taking this for over 6 months now. I did gain some weight but I also was not doing too much before and after my ablation. (For VT) No hair loss. It took awhile for my body to get used to this med. but now I feel fine and the weight is coming off with me walking for 30 minuets a day.
Good luck and if you need it what is a couple of pounds. I gained about 5. Hope you feel better!
Taking metoprolol 50 mg twice a day for almost three months - don't feel much different being on the drug except that my pulse is much lower - in the forties now. I did gain maybe three or four pounds but then again was not as active as previously. No hair loss! I think it is an excellent drug - much better than having VT, although I have had more palpitations since starting it but that is probably nothing to do with the metoprolol. I would not be worried to take it.
I agree. It does slow you down metabolically some, but it's really not too disastrous of a price to pay for being slowed down from tachydysrhythmias. It is a fairly safe drug and usually well tolerated. All the beta blockers have that side effect. Sitting around not being able to move is certainly not without it problems either. I think you will find it a reasonable solution. Good luck.
I have been on metoprolol for a couple of weeks now. I was put on it for tach aswel. My heart rate will just spike up to 160 out of no where. I havent experienced wait gain or any hair loss so far. But it keeps my hr around 22-55. And I feel really tired since I've been taking it. I have had several episodes of tachycardia since I started taking though. And my blood pressure stays really low. I feel tired, kind of week, and sometimes it's like I'm in a daze. To sum it all up the medacine makes me feel yucky but it has helped sum w/ my tach. Problem. I also have a sinus arrythmia too which may be playing a factor in it aswell I don't know.
Weird how metoprolol works great for some people and not for others.I was only on 25mg and it caused my heart to pound, sometimes my hr would go up alot higher than now with the cartizem im on and it caused palpitations,arythmias really bad.Not a good med for me no how, no way.
Thanks for your post.
I had similar experince with cardizam and norvasc. I ended up getting severe palpitations and both didn't work for me.
I am not doing so good with metoprolol, I am very anxious and groggy all day long when I take it so much so that I can't think straight.
My doc put me on .5 mg metoprolol about a year ago for infrequent episodes of a-fib, she said it was a very well tolerated drug. It immediately regulated my heartbeat and worked very well for awhile - no weight gain or hair loss (my hair is thin so I would have noticed that!) We then cut it back a bit to .5 am and .25 pm because my holter showed my heart rate dropped to 40 while sleeping on a day when there was no a-fib event.
The only thing I have noticed since starting this drug is that I now have the thumpity thumping related to indigestion, that I never had before. I seldom have any a-fib now, but the heart thumping when trying to sleep or waking up is very annoying.
One of my goals is to get off this stuff permanently and safely. Taking a magnesium supplement seemed to help quite a bit, I still need to find a good solution to my occasional indigestion - that's what used to send me into a-fib. it's all related.
can you explain to me more about indigestion and tachycardia connection? I experienced two PSVT episodes when I believe was hungry at the time. Whenever I get hungry for an extended period of time I get alot of stomach acid build up.
I've had hair loss , weight gain and more noticeable palps and skips with this drug I started out on 25 mg 2x aday then now at 100 mg 2x a day . Still having a fast pulse
And high BP . I've also taken propanol land labetol
It has caused false bold sugar readings . But !! It helped to . As for me I think the help is coming to a end . But ya know everyone is different and if it really helps you , then take it .. I've had this heart prob for 18 long years . Blessings to all
Boy, nothing but positives to report here. I take low dose of this drug and it always seems to take out my tachycardia with only minor affect on my mood. I do notice a slight decrease in my ability to exercise hard. It also causes my heart rate to get a little low, but not bad enough to cause major issues....
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.